MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L

SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Model Number 306301
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were nine attempts to place an iv.The initial attempt and second attempt did not result in blood return.The cat scan department had no issues getting a vein but the iv safety catheters would not disconnect and the entire iv would come out in one piece.This occurred four times.Additional attempts were made on a bed sheet to see if the iv catheter could disconnect and it would not.After eight attempts of starting an iv site the patient was started.After the patient's scan was started the iv site stopped working 37 minutes into the test.The site was inserted with an ultrasound and a new box of catheters.
 
Additional Manufacturer Narrative
Other, other text: three units were returned for investigation.Upon physical inspection, it was found that the complained issue could not be duplicated.Packaging lot 4068767 was produced on pcm3 on 15, 16oct20 ((b)(4)).Nonconformance data identified one in-process nonconformance, however, the nonconforming product was from totes not included in lot 4068767 and was scrapped 100 percent.Based on analysis of unused samples, the complaint cannot be confirmed as a manufacturing nonconformance.
 
Additional Manufacturer Narrative
Other text: corrected data: b1 and h1, corrected data: corrected data: b1-product problem and h1-type of reportable event: malfuction.

Brand Name
JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14137119
Report Number3012307300-2022-06538
Device Sequence Number12323665
Product Code FOZ
UDI-Device Identifier10351688071224
UDI-Public10351688071224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number306301
Device Catalogue Number306301
Device Lot Number4068767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/22/2022
06/14/2023
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/18/2022
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0789-2017
Patient Sequence Number1
Patient SexUnknown